Alert archive / Minnesota / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 48, NWS Twin Cities, MN

June 12, 2025Chippewa County, Kandiyohi County, Renville County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 12, 2025, 8:33 PM CDT for Chippewa County, Kandiyohi County, Renville County, Minnesota. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2025, 8:33 PM CDT (01:33 UTC)
Expired
Jun 12, 2025, 9:30 PM CDT
In force
57 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
0.0 in
Wind
60.0 mph

Counties Chippewa County, MN, Kandiyohi County, MN, Renville County, MN

The radar

The Minneapolis radar (KMPX), 137 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 8:55 PM CDTTSTM WND GST 51Prinsburg, MNPersonal weather station report of a 51 mph gust in Prinsburg. Time estimated via radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 1.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2025-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2025-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
464 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

702 
WUUS53 KMPX 130133
SVRMPX
MNC023-067-129-130230-
/O.NEW.KMPX.SV.W.0048.250613T0133Z-250613T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
833 PM CDT Thu Jun 12 2025

The National Weather Service in the Twin Cities has issued a

* Severe Thunderstorm Warning for...
  Southwestern Kandiyohi County in central Minnesota...
  Northwestern Renville County in central Minnesota...
  East Central Chippewa County in west central Minnesota...

* Until 930 PM CDT.

* At 833 PM CDT, a severe thunderstorm was located over Clara City, 
  or 16 miles east of Montevideo, moving east at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Clara City and Maynard around 835 PM CDT.
  Prinsburg around 855 PM CDT.

Other locations impacted by the severe thunderstorm include Blomkest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds.

&&

LAT...LON 4487 9548 4503 9549 4507 9495 4479 9494
      4480 9548
TIME...MOT...LOC 0132Z 268DEG 25KT 4493 9539

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Borghoff
3 follow-up statements
399 
WWUS53 KMPX 130153
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
853 PM CDT Thu Jun 12 2025

MNC023-067-129-130230-
/O.CON.KMPX.SV.W.0048.000000T0000Z-250613T0230Z/
Chippewa MN-Kandiyohi MN-Renville MN-
853 PM CDT Thu Jun 12 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT 
FOR SOUTHWESTERN KANDIYOHI, NORTHWESTERN RENVILLE AND EAST CENTRAL 
CHIPPEWA COUNTIES...

At 853 PM CDT, a severe thunderstorm was located over Prinsburg, or 
17 miles southwest of Willmar, moving east at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe thunderstorm will be near...
  Clara City around 835 PM CDT.
  Prinsburg around 900 PM CDT.

Other locations impacted by the severe thunderstorm include Blomkest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds.

&&

LAT...LON 4489 9534 4504 9537 4507 9495 4479 9494
      4480 9535 4487 9534
TIME...MOT...LOC 0133Z 266DEG 19KT 4491 9537

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Borghoff
662 
WWUS53 KMPX 130205
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
905 PM CDT Thu Jun 12 2025

MNC023-130215-
/O.CAN.KMPX.SV.W.0048.000000T0000Z-250613T0230Z/
Chippewa MN-
905 PM CDT Thu Jun 12 2025

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR EAST CENTRAL 
CHIPPEWA COUNTY...

The storm which prompted the warning has moved out of the area. 
Therefore, the warning has been cancelled.

&&

LAT...LON 4489 9525 4499 9525 4501 9495 4479 9494
      4480 9526
TIME...MOT...LOC 0153Z 266DEG 19KT 4492 9521

$$


MNC067-129-130230-
/O.CON.KMPX.SV.W.0048.000000T0000Z-250613T0230Z/
Kandiyohi MN-Renville MN-
905 PM CDT Thu Jun 12 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT 
FOR SOUTHWESTERN KANDIYOHI AND NORTH CENTRAL RENVILLE COUNTIES...

At 905 PM CDT, a severe thunderstorm was located near Prinsburg, or 
16 miles south of Willmar, moving east at 20 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe thunderstorm will be near...
  Prinsburg around 855 PM CDT.

Other locations impacted by the severe thunderstorm include Blomkest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds.

&&

LAT...LON 4489 9525 4499 9525 4501 9495 4479 9494
      4480 9526
TIME...MOT...LOC 0153Z 275DEG 18KT 4491 9522

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Borghoff
435 
WWUS53 KMPX 130229
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
929 PM CDT Thu Jun 12 2025

MNC067-129-130239-
/O.EXP.KMPX.SV.W.0048.000000T0000Z-250613T0230Z/
Kandiyohi MN-Renville MN-
929 PM CDT Thu Jun 12 2025

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 930 PM CDT FOR 
SOUTHWESTERN KANDIYOHI AND NORTH CENTRAL RENVILLE COUNTIES...

The storm which prompted the warning has weakened below severe 
limits, and no longer poses an immediate threat to life or property. 
Therefore, the warning will be allowed to expire. However, gusty 
winds are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement 
agency. They will send your report to the National Weather Service 
office.

&&

LAT...LON 4489 9525 4499 9525 4501 9495 4479 9494
      4480 9526
TIME...MOT...LOC 0205Z 275DEG 18KT 4490 9513

$$

Borghoff

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 6:28 PM CDT, 2 hours 5 minutes earlier. Its key messages:

  • Multiple rounds of rain through Friday afternoon with an inch or two most likely.
  • Heaviest rain currently expected over central MN, where 3 to 4 inches could fall.
  • Active pattern will continue, with multiple chances for rain. Past today and tomorrow the next round of substantial rainfall looks likely Tue/Wed next week.
Area forecast discussion, Jun 12, 6:28 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
628 PM CDT Thu Jun 12 2025

.KEY MESSAGES...

- Multiple rounds of rain through Friday afternoon with an inch
  or two most likely.

- Heaviest rain currently expected over central MN, where 3 to 4
  inches could fall.

- Active pattern will continue, with multiple chances for rain.
  Past today and tomorrow the next round of substantial
  rainfall looks likely Tue/Wed next week.

&&

.DISCUSSION...
Issued at 314 PM CDT Thu Jun 12 2025

Today and tomorrow... The frontal boundary has been slow to
advance farther north today. This will keep the chance for
strong to severe storms in southern Minnesota, closer to this
boundary. CAMs have been consistently showing ample instability
building and satisfactory shear such that if CI occurs a storm
could grow in the strength quickly. With low LCLs it also won't
take much for tornadoes to form. So, all severe threats could
be on the table if we can get deep convection to occur. Overall
though it has been widespread rain across central Minnesota,
which will be the prevailing pattern for today and into
tomorrow. The broader synoptic scale forcing will continue
along central Minnesota with more mesoscale forced features to
the south. So rain amounts in southern Minnesota will be very
convectively driven with more of a rain shower setup across
central Minnesota. The low level jet will increase tonight
promoting additional moisture transport to feed into the heavy
rain setup across central Minnesota. Looking into CAM and CAM
ensemble solutions this seems like a close call for the Twin
Cities metro. Depending on the model solution this will just
miss the metro to the north or cover parts of the metro area.
This is important to note as the amount of rain and the fact
that current soil moisture will allow for a lot of absorption
means that any flash flooding threat will be more urban in
nature. So if the Twin Cities gets missed the overall threat
will be greatly decreased. This will keep other urban areas like
St Cloud within the area to be watched. The best chance for
rainfall will be overnight with rain continuing into Friday.
Rain chances will shift from west to east across Minnesota and
into Wisconsin on Friday related to the movement of upper level
forcing. Some remaining showers could persist into Friday
night.

This weekend... Overall active period continues into the weekend
with Saturday looking to be a quieter day as we are mostly
between rounds of rain chances. Overall the same boundary
driving the rain chances today and tomorrow remains fairly
stationary and continues to lift this weekend. It is not until
next week when the pattern shifts from this same boundary.

Next week... There will be more warm and moist air moving in
next week, which set us up for more rain chances. AI/ML also
suggests that there could be chances for some severe within this
pattern as well. Which on a conceptual model level makes sense
as when we get warm moist air moving in, that will further
destabilize the atmosphere. An unstable atmosphere increases
not just rain, but storm chances. Zooming out to a model
ensemble picture for next week we still lots of member to member
variability. However there is overall pattern agreement with a
wet week ahead. It is when this rain falls, rather than if rain
falls where the models vary. So keep an eye out for further
updates on both the heavy rain and severe weather risks for next
week.

&&

.AVIATION /00Z TAFS THROUGH 00Z FRIDAY/...
Issued at 628 PM CDT Thu Jun 12 2025

There are two regimes to contend with tonight. Southern MN
storms are tied along a surface warm front. They should remain
scattered and likely south of MKT. The other regime is mid level
forcing and widespread showers across central MN. Intensity will
increase through the night with IFR conditions eventually
developing at AXN and STC. Between these two regimes, sporadic
shower activity will likely continue with an outside chance of a
thunderstorm. There does not appear to be high enough confidence
in any timeframe to keep prevailing showers at RWF, MSP, or MKT
any longer, but there will be a few showers around into Friday -
thus, the VCSH. Conditions will deteriorate as lower clouds
develop Friday morning, even south of the widespread rain across
central MN.

KMSP...Occasional light showers are possible throughout the
whole period, but expecting predominantly dry conditions. MVFR
cigs are likely Friday.

/OUTLOOK FOR KMSP/
SAT...MVFR -SHRA chc IFR early, bcmg VFR. Wind E 5-10 kts.
SUN...VFR, chc MVFR late w/TSRA. Wind SE at 10 kts.
MON...VFR/MVFR -TSRA. Wind S 5-10kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.

&&

DISCUSSION...NDC
AVIATION...Borghoff
Hazardous weather outlook, Jun 12, 3:00 PM CDT, 5 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
300 PM CDT Thu Jun 12 2025

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
132000-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
300 PM CDT Thu Jun 12 2025

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Tonight.

A few severe storms will be possible this afternoon & evening
across southern MN as a warm front moves into the state from Iowa.
Isolated instances of large hail, damaging wind gusts, and a
tornado or two will be possible.

Tonight, heavy rain is expected to develop to the north of the
warm front, with 1 to 3 inches of rain possible across central
Minnesota that could come as far south as Granite Falls and the
Twin Cities.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The heavy rain threat from tonight will continue into Friday
morning.

A very active period of weather is expected from
Saturday night through Wednesday, with multiple rounds of
thunderstorms expected. This will result in additional chances
for strong to severe storms and heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation may be needed in southern Minnesota.

BPH

In the hours before

Special weather statement, Jun 12, 6:29 PM CDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
629 PM CDT Thu Jun 12 2025

MNZ093-130000-
Freeborn MN-
629 PM CDT Thu Jun 12 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FREEBORN COUNTY
UNTIL 7 PM CDT...

At 629 PM CDT, Doppler radar was tracking a strong thunderstorm over
London, or 17 miles east of Albert Lea, moving east at 10 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  London.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4353 9312 4368 9312 4369 9305 4352 9305
TIME...MOT...LOC 2329Z 272DEG 8KT 4360 9303

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Dunleavy
Special weather statement, Jun 12, 7:04 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
704 PM CDT Thu Jun 12 2025

MNZ091-130030-
Martin MN-
704 PM CDT Thu Jun 12 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MARTIN COUNTY
UNTIL 730 PM CDT...

At 704 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fairmont, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Fairmont, Welcome, Ceylon, East Chain, Fairmont Airport, Imogene
  and Wilbert.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4350 9465 4369 9462 4368 9425 4350 9425
TIME...MOT...LOC 0004Z 279DEG 22KT 4358 9447

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Dunleavy
Local storm report, Jun 12, 7:25 PM CDT, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
725 PM CDT Thu Jun 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     Tstm Wnd Gst     2 SSW Hutchinson        44.87N 94.38W
06/12/2025  M86 MPH          McLeod             MN   AWOS

            AWOS station KHCD Hutchinson AP.

&&

Borghoff
Local storm report, Jun 12, 7:26 PM CDT, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
726 PM CDT Thu Jun 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     Tstm Wnd Dmg     Hutchinson              44.89N 94.37W
06/12/2025                   McLeod             MN   Law Enforcement

            Numerous large trees and power lines down
            across Hutchinson.

&&

Borghoff
Special weather statement, Jun 12, 8:06 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
806 PM CDT Thu Jun 12 2025

MNZ092-130200-
Faribault MN-
806 PM CDT Thu Jun 12 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN FARIBAULT COUNTY
UNTIL 9 PM CDT...

At 806 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles west of Elmore, or 16 miles southeast of Fairmont, moving east
at 15 mph.

HAZARD...Half inch size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
  Blue Earth, Elmore and Frost.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4362 9425 4366 9391 4350 9391 4350 9425
TIME...MOT...LOC 0105Z 269DEG 12KT 4353 9418

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

Dunleavy
Special weather statement, Jun 12, 8:30 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
830 PM CDT Thu Jun 12 2025

MNZ067-075-076-130200-
Le Sueur MN-Sibley MN-Nicollet MN-
830 PM CDT Thu Jun 12 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN NICOLLET...
SOUTHEASTERN SIBLEY AND NORTHWESTERN LE SUEUR COUNTIES UNTIL 9 PM
CDT...

At 830 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles west of Le Sueur, or 19 miles north of Mankato, moving east at
15 mph.

HAZARD...Wind gusts up to 40 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Le Sueur, Henderson, Ottawa, St Thomas, Rush River, St Henry and
  Norseland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4450 9410 4452 9397 4453 9376 4435 9375
      4438 9409
TIME...MOT...LOC 0129Z 267DEG 13KT 4444 9402

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Dunleavy

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:04 PM CDTSpecial Weather StatementMPXMartin26 min
Jun 12, 7:14 PM CDTSevere Thunderstorm WarningMPXMcLeod46 min
Jun 12, 7:29 PM CDTSevere Thunderstorm WarningMPXMartin31 min
Jun 12, 7:41 PM CDTSevere Thunderstorm Warning Destructive damage threatMPXCarver, Hennepin50 min
Jun 12, 8:06 PM CDTSpecial Weather StatementMPXFaribault54 min
Jun 12, 8:30 PM CDTSpecial Weather StatementMPXLe Sueur30 min
Jun 12, 9:16 PM CDTSpecial Weather StatementMPXMcLeod59 min
Jun 12, 9:28 PM CDTSpecial Weather StatementMPXRenville32 min
Jun 12, 9:39 PM CDTSpecial Weather StatementMPXLe Sueur, Waseca51 min
Jun 12, 10:03 PM CDTSpecial Weather StatementMPXMcLeod57 min
Jun 13, 11:56 AM CDTAreal Flood AdvisoryMPXKandiyohi2 hr

Nearby

Severe Thunderstorm Warnings in Minnesota, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.